MAUDE Adverse Event Report: ARTHREX, INC. REAMER ATTACHMENT-STYLE ZIMMER / HUDSON; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. REAMER ATTACHMENT-STYLE ZIMMER / HUDSON; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number REAMER ATTACHMENT-STYLE ZIMMER / HUDSON
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a procedure, the ar-600rzh, completely broke off during the case.The case was completed by using another ar-600rzh without further issue.No patient harm.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-600rzh, sn (b)(6) reamer attachment was received for investigation.Visual inspection identified that the zh attachment had broken into two pieces, with heavy corrosion present at the breakage sites.Metal fatigue was present, as both sections of the ar-6000rzh were chipped and cracked.A review of the device history record associated with the complaint serial number identified that the device was manufactured in 2015.This is in agreement with the condition of the fragmented device received, as previously detailed.As such, the most likely cause of the event is consistent with breakage due to wear and tear damage accumulated over repeated usage of the device.

Brand Name
REAMER ATTACHMENT-STYLE ZIMMER / HUDSON
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11314060
Report Number1220246-2021-02575
Device Sequence Number11791433
Product Code HWE
UDI-Device Identifier00888867111066
UDI-Public00888867111066
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREAMER ATTACHMENT-STYLE ZIMMER / HUDSON
Device Catalogue NumberAR-600RZH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date04/02/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;